[Skip to Content]
[Skip to Content Landing]
Article
April 26, 1965

Treatment of Keloids With Triamcinolone Acetonide Injected Intralesionally

Author Affiliations

From the Department of Dermatology, University of Pennsylvania, School of Medicine, Philadelphia 19104.

JAMA. 1965;192(4):325-326. doi:10.1001/jama.1965.03080170053019
Abstract

ATROPHY is a well-documented dosage-dependent side effect of the injection of repository corticosteroids into skin.1,2 However, like certain noxious by-products of chemical manufacture, side effects of drugs in the exceptional circumstance may have their own virtue and be deliberately sought after. For repository corticosteroids, keloids are such an instance.

We have recently treated a young girl with multiple, large, ugly keloids, using massive amounts of corticosteroid injected intralesionally. The response was dramatic.

Report of a Case  A 9-year-old, Negro girl was first seen in the Dermatology Clinic of the University Hospital, June 1961. In January 1954, she was burned on the lower face, neck, and shoulders by hot grease spilled from a kitchen stove. The patient was treated at that time with antibotics and wound dressings; she made an uneventful recovery. In the succeeding months, however, keloids developed at a number of the healing sites. In April 1956, the

First Page Preview View Large
First page PDF preview
First page PDF preview
×